Got a physical four days ago. Told my doc I wanted off of Paxil (30mg), primarily due to weight gain (20 lbs), night sweats, and sexual side effects. I also hated the feeling if I missed a dose. He put me on Welbutrin (2 x 150 per day), told me to immediately stop Paxil. Last night, my wife said something to me and I just totally blew up at her, like it wasn't even me. Today I have electric jolts and dizziness, and feel very detached from things. I had been on Paxil about two years at the same doseage... I know that Welbutrin and Paxil are two totally different drugs, and Welbutrin won't stop the Paxil withdrawal... but my question is twofold... has anyone gone this route, and how long are the withdrawal effects going to last? BTW... xanax helps, but just by making me calmer about the withdrawal effects.
It's unfortunate that no one answered ... I haven't taken these medicines so can't comment. I hope you have gotten over your withdrawal symptoms and are well settled into your Wellbutrin dose.
If you need more help may be someone in the forum could help.
I wined down from Paxil 10m for about a week and immediately Started taking Wellbutrin. That is when the brain zaps started. I got so concerned, I thought it was the Wellbutrin and decided to stopped taking it cold turkey. The zaps diminished throughout the first week off of it and stopped eventually. The doctor told me they were withdrawals from Paxil. Now I am back on Paxil because the benefits out weight the side effects for which I wanted to get off the Paxil in the first place.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 2 answers
Posted 13 Jul 2010 • 3 answers
Posted 19 Feb 2012 • 12 answers
Posted 31 Jul 2013 • 1 answer
Posted 18 Jan 2017 • 1 answer